EconPapers    
Economics at your fingertips  
 

Payment-based incentive mechanism for secure cloud deduplication

Meixia Miao, Tao Jiang and Ilsun You

International Journal of Information Management, 2015, vol. 35, issue 3, 379-386

Abstract: Data deduplication is a very important technique to reduce the storage cost in cloud storage and management systems. Currently, various secure deduplication encryption schemes have be designed to protect the privacy of clients’ data. However, they cannot ensure an economical-selfish cloud service provider to manage the data system with an optimal duplication price. This will create a strong disincentive for the clients to be involved in the deduplication. In this paper, we first propose a secure payment-based incentive mechanism for deduplication systems which can enhance the efficiency of data management. The security and incentive analysis show that any malicious cloud service provider cannot deceive a client with a higher deduplication price. Our mechanism could incent the clients to participate the deduplication since the price per bit of an active client is always lower than that of a passive one. Moreover, our mechanism shows that the total profit of cloud service provider will increase even if the payment of each client is decreased. Therefore, the cloud service provider is also stimulated for deduplication.

Keywords: Cloud storage; Secure data deduplication; Convergent encryption; Incentive mechanism (search for similar items in EconPapers)
Date: 2015
References: View references in EconPapers View complete reference list from CitEc
Citations:

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0268401214001261
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:ininma:v:35:y:2015:i:3:p:379-386

DOI: 10.1016/j.ijinfomgt.2014.12.006

Access Statistics for this article

International Journal of Information Management is currently edited by Yogesh K. Dwivedi

More articles in International Journal of Information Management from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:ininma:v:35:y:2015:i:3:p:379-386